I have had a rash for over a month now. It began on the outside of my breast. then a patch of small red pimples appeared on the top of my right leg. It is now up and down both my thighs. my elbows, and my knuckles. It is also just under my braline on my back. It itched like crazy and it wakes me up. I have been to the doctor 3 times. Started with hydrocortizone and am now on the strongest steroid cream possible. Any suggestions?
Person's Gender: Female
Person's Age: 41
Hydrocortizone, Triamcinolone, Vanos(fluocinonide)
Hi. I will do my best to advise. However, please note that this does not substitute an in-person consultation with a doctor.Are you able to upload pictures of the rash?
Yes. Just a moment.
ok. You have three options for sending me pictures: 1. The quickest: upload the pictures here using the paperclip like icon in your chat box. You can't find it if you are browsing via a mobile/ipad or a non-internet explorer browser like google chrome etc. Try uploading via internet explorer. If browsing via Ipad/mobile: try emailing the photos to yourself and access/ upload them via your computer if you have one. 2. Upload the pictures to online photo sharing websites like Flickr/photobox/picasa web albums and paste the link here. 3. Alternatively you can send them by email XXXXX@XXXXXX.XXX with the subject line 'FAO dermatology expert Dr. Sasi Attili'. Please note that you HAVE to send them from the email address you registered with on justanswer OR paste the link to your question in your email, or else the email won't be forwarded to me. Also do note though that emails might take up to 24 hours to be forwarded to me (and hence first two options preferable), though usually they are forwarded within a few hours. I shall get back once I receive the photos. Hope to hear from you soon.
OK. I sent them.
I presume by email according to my instructions in point #3?
No. I uploaded with the paperclip-option 1.
Sorry. In that case, they haven't uploaded :(
Thanks. The pictures are consistent with an eczema. Can you tell me if you take medications for any other medical problems? Are you fit and well otherwise. Have you changed perfumes/ soaps recently? Have you every had asthma, eczema or hay fever?
I do. I am on the Vivelle Dot .1mg, Wellbutrin and Pristiq. I have not had asthma or hay fever. Not sure if I have had eczema. Except fro my elbows and hands, the rash is in the areas covered by my shapewear (aka skinny slip) is it possibly connected?
It could well be, but first can you tell me when each of these medications were started?
Sure. Vivelle dot in 2003, wellbutrin 2009, pristiq 2011.
Ok. So they were started well before the rash started. This would make drugs as a cause for the eczema, unlikelyEczema in adults if it is not caused due to drugs is usually due to an allergy to products one might come in contact with in daily life, including clothing. Once can become allergic to even products that have been used for years. So my recommendation to anyone in this situation is to have allergy (patch) testing done. You can read all about the tests below. http://dermnetnz.org/procedures/patch-tests.htmlYou need to see a dermatologist to get the tests done. Once we identify and eliminate the culprit allergy, your problem will be solved. Until then it is safe to use the steroid cream once a day. However, in addition I would recommend using petroleum jelly 3-4 times a day and benadryl; tablets, as required for the itch, if any.If you would like any additional information or have more questions please don’t hesitate to ask!Please remember to only rate my answer when you are 100% satisfied. Please do not leave a negative feedback without corresponding with me further as I will try my best to assist you. Please reply to me via the REPLY TO EXPERT button with the issue you have. I will be happy to continue further and do everything I can to provide you with the service you seek.Thank you
MRCP (London, UK), CCT-Dermatology (UK).
You are welcome. Please remember to rate my answer to credit me for my time